Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS Raleigh, NC

September 8, 20144 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 8, 2014, 5:22 PM EDT for 4 counties in North Carolina. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2014, 5:22 PM EDT (21:22 UTC)
Expired
Sep 9, 2014, 5:15 AM EDT
In force
12 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 7:45 PM EDTFLASH FLOOD5 Nnw Arcola, NCHIGHWAY PATROL SENT TO MOUNTAIN VIEW RD NEAR REEDY CREEK DUE TO FLASH FLOODING.
Sep 8, 9:20 PM EDTFLASH FLOOD5 N Arcola, NCA FEW ROADS CLOSED IN EASTERN WARREN COUNTY DUE TO HIGH WATER INCLUDING BRISTON BROWN ROAD AND REEDY CREEK ROAD
Sep 8, 9:20 PM EDTFLASH FLOOD5 Sse Warrenton, NCPOWELL MILLS RD CLOSED DUE TO HIGH WATER.
Sep 9, 4:00 AM EDTFLASH FLOODWarrenton, NCSEVERAL ROADS REMAIN CLOSED IN WARREN COUNTY AT 400 AM INCLUDING MOUNTAINVIEW ROAD...POWELL MILL ROAD AND BRESTON BROWN ROAD.
Sep 9, 5:15 AM EDTHEAVY RAIN 8.814 Se Warrenton, NCWARRENTON RAWS STATION REPORTED 8.81 INCHES OF RAIN DURING THE PAST 24 HOURS INCLUDING 2.04 SINCE MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 143 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WGUS52 KRAH 082122
FFWRAH
NCC069-083-127-185-090315-
/O.NEW.KRAH.FF.W.0034.140908T2122Z-140909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NASH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 517 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN 
  FALLING OVER SATURATED GROUND.N THE HEAVIEST RAIN WAS FALLING FROM 
  BUNN TO LOUISBURG AND WARRENTON EASTWARD TO SPRING HOPE... 
  ARCOLA... AND LITTLETON. DOPPLER RADAR INDICATED 2.5 TO 4 INCHES 
  OF RAIN HAD ALREADY FALLEN ALONG AND JUST EAST OF HIGHWAY 58... 
  AND JUST SOUTH OF HIGHWAY 43 IN SOUTHERN WARREN COUNTY... NEAR 
  ARCOLA. 

ADDITIONAL RAINFALL OF 1 TO 2 INCHES THROUGH 700 PM WILL 
PRODUCE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  TURN 
AROUND DONT DROWN. 
&&

LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
      3614 7778 3616 7775 3615 7770 3584 7784
      3584 7790 3573 7819 3577 7825 3582 7825
      3587 7828 3591 7835 3593 7835 3594 7840
      3625 7825 3654 7820

$$

PWB
6 follow-up statements
796 
WGUS72 KRAH 082337
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT MON SEP 8 2014

NCC069-083-127-185-090315-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
737 PM EDT MON SEP 8 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NASH...NORTHWESTERN HALIFAX...WARREN AND FRANKLIN COUNTIES...

AT 731 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN 
EXTENDING ACROSS NORTHERN NASH AND NORTHERN FRANKLIN COUNTIES. THE 
HEAVIEST RAIN WAS FALLING OVER FROM NEAR CASTALIA TO NEAR 
LOUISBURG... MOVING SLOWLY NORTH AT 10 MPH. RADAR INDICATED RAINFALL 
RATES OF NEARLY 2 INCHES PER HOUR WITH THIS BAND. 

AS THE BAND OF HEAVY RAIN LIFTS NORTHWARD... EXPECT LOCALIZED FLASH 
FLOODING IN THE AREA EXTENDING FROM LOUISBURG TO CASTALIA TO ARCOLA. 
FLOODING WILL OCCUR ALONG MAINLY RURAL COUNTRY ROADS. FLOODING AT 
NIGHT CAN NOT BE ESTIMATED. THE BEST COURSE OF ACTION IS TO AVOID  
TRAVEL UNTIL THE FLASH FLOOD THREAT ENDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  TURN AROUND DONT DROWN. 

&&

LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
      3614 7778 3616 7775 3615 7770 3584 7784
      3584 7790 3573 7819 3577 7825 3582 7825
      3587 7828 3591 7835 3593 7835 3594 7840
      3625 7825 3654 7820

$$

PWB
833 
WGUS72 KRAH 090048
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT MON SEP 8 2014

NCC069-083-127-185-090315-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
848 PM EDT MON SEP 8 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NASH...NORTHWESTERN HALIFAX...WARREN AND FRANKLIN COUNTIES...

AT 843 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN 
EXTENDING FROM NASHVILLE NORTHWEST TO CASTALIA... INGLESIDE AND 
AFTON. THE BAND OF HEAVY RAIN WAS MOVING TO THE NORTHWEST AT 15 MPH. 
 
RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR WERE OCCURRING ON 
SATURATED GROUND. THIS RAINFALL WILL RUNOFF QUICKLY... PRODUCING 
FLOODING. 

MAINLY RURAL ROADS WILL BE AFFECTED BY FLOODING ACROSS NASH... 
NORTHERN FRANKLIN... AND WARREN COUNTIES THROUGH LATE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING AT NIGHT IS TOO DIFFICULT TO SEE. IT IS RECOMMENDED NOT TO 
DRIVE UNLESS IN AN EMERGENCY. IF YOU COME UPON WATER OF UNKNOWN 
DEPTH... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS 
THE ROADWAY. TURN AROUND... DONT DROWN.  
 

&&

LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
      3614 7778 3616 7775 3615 7770 3584 7784
      3584 7790 3573 7819 3577 7825 3582 7825
      3587 7828 3591 7835 3593 7835 3594 7840
      3625 7825 3654 7820

$$

PWB
691 
WGUS52 KRAH 090300
FFWRAH
NCC069-083-127-185-090915-
/O.EXT.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1100 PM EDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NASH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 515 AM EDT TUESDAY

* AT 1058 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAIN ACROSS 
  THE WARNED AREA. WARREN COUNTY OFFICIALS REPORTED SEVERAL ROADS 
  FLOODED. RADAR INDICATED THAT THE HEAVIEST RAIN WAS BEGINNING TO 
  TAPER OFF. HOWEVER... PERIODS OF RAIN WILL FALL ON SATURATED 
  GROUND THROUGH 200 AM. THIS WILL LIKELY PRODUCE ADDITIONAL 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND DONT DROWN. 

&&

LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
      3614 7778 3616 7775 3615 7770 3584 7784
      3584 7790 3573 7819 3577 7825 3582 7825
      3587 7828 3591 7835 3593 7835 3594 7840
      3625 7825 3654 7820

$$

PWB
544 
WGUS72 KRAH 090521
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EDT TUE SEP 9 2014

NCC069-083-127-185-090915-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
121 AM EDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT TUESDAY
FOR NASH...NORTHWESTERN HALIFAX...WARREN AND FRANKLIN COUNTIES...

AT 120 AM EDT...DOPPLER RADAR INDICATED POCKETS OF MODERATE TO HEAVY 
RAIN ACROSS SECTIONS OF WARREN AND WESTERN HALIFAX COUNTIES. WARREN 
COUNTY OFFICIALS REPORTED SEVERAL ROADS CLOSED TO THE SOUTH AND EAST 
OF WARRENTON LATE MONDAY NIGHT DUE TO HIGH WATER. WEATHER SERVICE 
DOPPLER RADAR INDICATED THAT BETWEEN 6 AND 8 INCHES OF RAIN HAS 
LIKELY FALLEN ACROSS PARTS OF WARREN COUNTY SINCE LATE SUNDAY 
AFTERNOON. REEDY CREEK IN WARREN COUNTY IS LIKELY OUT OF ITS BANKS. 

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA THROUGH 3 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF YOU SEE WATER FLOWING ACROSS THE ROAD AND 
YOU ARE UNCERTAIN OF ITS DEPTH...DO NOT TAKE ANY CHANCES. TURN YOUR 
VEHICLE AROUND AND TRY ANOTHER ROUTE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3653 7790 3651 7790 3650 7782 3649 7773
      3614 7778 3616 7775 3615 7770 3584 7784
      3584 7790 3573 7819 3577 7825 3582 7825
      3587 7828 3591 7835 3593 7835 3594 7840
      3625 7825 3654 7820

$$

WSS
150 
WGUS72 KRAH 090812
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT TUE SEP 9 2014

NCC069-127-090814-
/O.CAN.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASH NC-FRANKLIN NC-
412 AM EDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING FOR NASH AND FRANKLIN COUNTIES IS
CANCELLED...

AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SOME LINGERING DRIZZLE OR SPOTTY LIGHT RAIN WAS FALLING ACROSS 
NASH AND FRANKLIN COUNTIES. WHILE NO SIGNIFICANT RAIN IS EXPECTED 
THIS MORNING...AREAS OF VERY HEAVY RAIN HAD ALREADY FALLEN ON MONDAY 
AND MONDAY NIGHT WITH SEVERAL LOCATIONS REPORTING MORE THAN 3 INCHES 
OF RAIN. RUNOFF FROM THE PREVIOUS PRECIPITATION HAS DIMINISHED AND 
MOST STREAMS AND CREEKS ARE SLOWLY RECEDING. 

WHILE CONDITIONS ARE GENERALLY IMPROVING THIS MORNING...THERE MAY BE 
A FEW LOCATIONS WERE LINGERING FLOODING PERSISTS IN LOW SPOTS OR 
POOR DRAINAGE AREAS. IN ADDITION...STREAMS AND CREEKS WILL BE 
RUNNING HIGH AND FAST FOR MUCH OF TODAY. RESIDENTS ARE URGED TO USE 
CAUTION NEAR WATERWAYS AND ALONG TRAILS AND GREENWAYS NEAR STREAMS 
AND CREEKS. 

LAT...LON 3653 7790 3651 7790 3649 7773 3616 7778
      3615 7770 3613 7772 3615 7775 3615 7778
      3614 7778 3614 7789 3617 7792 3619 7792
      3618 7795 3619 7797 3618 7798 3621 7802
      3621 7811 3625 7813 3626 7825 3654 7820

$$

NCC083-185-090915-
/O.CON.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-WARREN NC-
412 AM EDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT TUESDAY
FOR NORTHWESTERN HALIFAX AND WARREN COUNTIES...

AT 400 AM EDT...DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN 
LINGERING ACROSS WARREN AND WESTERN HALIFAX COUNTY. BETWEEN 1 TO 2 
INCHES OF RAIN HAS FALLEN IN PORTIONS OF WARREN COUNTY BETWEEN 2 AND 
4 AM. THIS IS IN ADDITION TO THE 2 TO 5 INCHES OF RAIN THAT FELL ON 
MONDAY. 

THIS HEAVY RAIN WILL CONTINUE TO PRODUCE FLASH FLOODING. LAW 
ENFORCEMENT OFFICIALS REPORT SEVERAL ROADS STILL CLOSED IN WARREN 
COUNTY AS OF 400 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN FLOODING IS IMPOSSIBLE 
TO DETECT. 

&&

LAT...LON 3653 7790 3651 7790 3649 7773 3616 7778
      3615 7770 3613 7772 3615 7775 3615 7778
      3614 7778 3614 7789 3617 7792 3619 7792
      3618 7795 3619 7797 3618 7798 3621 7802
      3621 7811 3625 7813 3626 7825 3654 7820

$$

BLAES
859 
WGUS72 KRAH 090924
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 AM EDT TUE SEP 9 2014

NCC083-185-090927-
/O.EXP.KRAH.FF.W.0034.000000T0000Z-140909T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-WARREN NC-
524 AM EDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN HALIFAX AND WARREN
COUNTIES HAS EXPIRED...

AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT WHILE PATCHES OF RAIN LINGERED ACROSS WARREN AND HALIFAX 
COUNTIES...THE HEAVIEST RAIN WAS DIMINISHING. VERY HEAVY RAIN HAD  
FALLEN ACROSS THE AREA DURING THE PAST 24 HOURS WITH RAINFALL TOTALS 
RANGING BETWEEN 3 AND 7 INCHES RESULTING IN CONSIDERABLE RUNOFF AND 
AREAS OF FLOODING. 

LOCAL LAW ENFORCEMENT REPORTED THAT A FEW ROAS REMAINED CLOSE EARLY 
THIS MORNING IN WARREN COUNTY BUT THAT CONDITIONS HAVE STABILIZED. 
AS THE HEAVY RAI CONTINUES TO DIMINISH THIS MORNING...RIVERS AND 
CREEKS WILL BEGIN TO SLOWLY RECEDE. 

WHILE CONDITIONS WILL BE IMPROVING THIS MORNING...THERE MAY BE A FEW 
LOCATIONS WERE LINGERING FLOODING PERSISTS IN LOW SPOTS OR POOR 
DRAINAGE AREAS. IN ADDITION...STREAMS AND CREEKS WILL BE RUNNING 
HIGH AND FAST FOR MUCH OF TODAY. RESIDENTS ARE URGED TO USE CAUTION 
NEAR WATERWAYS AND ALONG TRAILS AND GREENWAYS NEAR STREAMS AND 
CREEKS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  MOVE TO 
HIGHER GROUND.


LAT...LON 3653 7790 3651 7790 3649 7773 3616 7778
      3615 7770 3613 7772 3615 7775 3615 7778
      3614 7778 3614 7789 3617 7792 3619 7792
      3618 7795 3619 7797 3618 7798 3621 7802
      3621 7811 3625 7813 3626 7825 3654 7820

$$

BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:55 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 8, 2:55 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT MON SEP 8 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS EASTERN
PORTIONS OF THE CAROLINAS THROUGH TONIGHT BEFORE MOVING OFFSHORE
THE MID ATLANTIC COAST ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...

OVERVIEW: SFC OBSERVATIONS AND REGIONAL RADAR REF/VWP DATA INDICATED
A SFC-925 MB LOW CENTERED NEAR FLORENCE SC AT 18Z WITH AN MSLP OF
~1016 MB...ATTENDANT AN UPPER LEVEL LOW LIFTING SLOWLY NNE INTO
EASTERN NC IN VICINITY OF THE I-95 CORRIDOR. SHORTWAVE ENERGY
LOCATED OVER OH/WV AT 18Z WILL PROGRESS OFFSHORE THE MID-ATLANTIC
COAST TONIGHT...WHILE SMALL AMPLITUDE DISTURBANCES OVER THE
SOUTHEAST TRACK EAST TOWARD THE CAROLINAS.

PRECIPITATION: WILL CONTINUE TO INDICATE 100% CHANCE FOR PRECIP
/ELEVATED CONVECTION/ THIS AFTERNOON INTO TONIGHT ALONG/EAST OF THE
HWY 1 CORRIDOR WHERE A FAVORABLE COMBINATION OF LOW-LEVEL
CONVERGENCE AND DPVA EXISTS IN THE PRESENCE OF A TROPICAL AIRMASS
CHARACTERIZED BY PWAT VALUES OF 2.00-2.25" AND MUCAPE OF 500-1000
J/KG...WITH INTERMITTENT LIGHT RAIN AND DRIZZLE DEEP WITHIN THE CAD
WEDGE OVER THE TRIAD/WESTERN PIEDMONT.

FLASH FLOOD WATCH: LATEST REGIONAL RADAR AND OBSERVATIONAL TRENDS
SUGGEST THAT THE AXIS OF HEAVIEST RAINFALL (AND BEST POTENTIAL FOR
FLASH FLOODING THIS EVENING/TONIGHT) MAY BE SETTING UP BETWEEN THE
HWY 1 AND I-95 CORRIDORS (OR ALONG OR JUST EAST OF A LINE FROM
FAYETTEVILLE-RALEIGH-WARRENTON) NEAR THE WEDGE FRONT WHERE ENHANCED
LOW-LEVEL CONVERGENCE IS PRESENT PER 925 MB VWP DATA FROM TRDU (ENE
15 KT) AND KRAX (SE 10 KT). WITH THIS IN MIND...THE FLASH FLOOD
WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING INTO TONIGHT...
THOUGH WESTERN PORTIONS WILL LIKELY NEED TO BE CANCELLED PRIOR TO
12Z TUE AS THE BEST FORCING FOR ASCENT LIFTS NNE/NE INTO NORTHEAST
NC.

TEMPS: TEMPS WILL REMAIN IN THE MID/UPPER 60S IN THE NW PIEDMONT
DEEP WITHIN THE CAD WEDGE AND IN THE MID 70S EAST OF THE WEDGE FRONT
(EAST OF THE HWY 1 CORRIDOR) THROUGH THE REMAINDER OF THE AFTERNOON.
THE WEDGE FRONT WILL MOVE EAST TONIGHT AS THE SFC LOW TRACKS NE
THROUGH THE COASTAL PLAIN...WITH TEMPS FALLING INTO THE 60S IN MOST
IF NOT ALL LOCATIONS BY TUE MORNING. -VINCENT

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM MONDAY...

A LOW PRESSURE SYSTEM WILL BE TRACKING SLOWLY NORTHEAST ALONG THE
STALLED FRONT THROUGHOUT THE DAY ON TUESDAY AND IS PROGGED TO BE
LOCATED NEAR NORTHEAST NC TUESDAY MORNING...EVENTUALLY MOVING
OFFSHORE OF THE VA COAST BY TUESDAY NIGHT/WEDNESDAY MORNING. THERE
IS STILL SOME TIMING/LOCATION DIFFERENCES WITH RESPECT TO THE LOW
PRESSURE SYSTEM...BUT OVERALL THE TREND WILL BE DECREASING PRECIP
CHANCES (GENERALLY FROM SOUTHWEST TO NORTHEAST) THROUGHOUT THE DAY.
THEREFORE...THE BEST RAIN CHANCES WILL ACROSS THE COASTAL PLAIN AND
EASTERN PIEDMONT...WITH ONLY SLIGHT CHANCES FURTHER WEST/SOUTHWEST.
REGARDLESS...LINGERING MOISTURE SHOULD RESULT IN CLOUDS STICKING
AROUND ALTHOUGH THERE COULD BE SOME PARTIAL CLEARING ACROSS THE
WEST/SOUTHWEST. GIVEN THE EXPECTED CLOUDS AND PRECIP...HIGHS ARE
ONLY EXPECTED TO BE IN THE UPPER 70S ACROSS THE NORTHEAST TO THE
LOWER 80S FURTHER TO THE SOUTHWEST. OVERNIGHT LOWS ARE EXPECTED TO
BE MOSTLY IN THE MID 60S.

A FAIR WEATHER DAY IS EXPECTED ON WEDNESDAY AS SURFACE HIGH PRESSURE
TAKES OVER BEHIND THE DEPARTING LOW AND SHORTWAVE RIDGING BRIEFLY
BUILDS EAST TOWARDS THE REGION. HOWEVER...THERE COULD BE A FAIR
AMOUNT OF CLOUDS ONCE THE EXPECTED LOW STRATUS CLOUDS LIFT INTO A
STRATO CU DECK (ESPECIALLY ACROSS THE EAST)...WHICH WILL KEEP TEMPS
DOWN SOME. THERE WILL BE SOME MODERATION FROM TUESDAY...BUT TEMPS
WILL STILL BE BELOW NORMAL...GENERALLY IN THE LOW TO MID 80S.
OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM MONDAY...

THE NEXT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL
APPROACH THE AREA LATE THURSDAY INTO EARLY FRIDAY. THE 12Z GFS HAS
FINALLY TRENDED TOWARDS A SLOWER SOLUTION (SIMILAR TO WHAT THE ECMWF
HAS BEEN SHOWING THE PAST SEVERAL RUNS). IT NOW APPEARS THE FRONT
WILL STALL OVER/NEAR CENTRAL NC UNTIL A KICKER SHORTWAVE MOVES
ACROSS THE MID ATLANTIC ON SATURDAY. THIS SHOULD RESULT IN
INCREASING PRECIP CHANCES THURSDAY NIGHT (IT STILL APPEARS THURSDAY
WILL BE MOSTLY DRY) AND THEN PERSISTING THROUGH THE DAY ON FRIDAY
AND INTO SATURDAY. MUCH DRIER AIR WILL FILTER INTO THE AREA BEHIND
THE FRONT FOR LATER SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS OVER
THE AREA. AFTER A RELATIVELY WARM AND HUMID DAY ON THURSDAY (HIGHS
IN THE MID TO UPPER 80S)...CLOUDS AND PRECIP SHOULD KNOW TEMPS DOWN
INTO THE LOW TO MID 80S ON FRIDAY AND THEN INTO THE 70S FOR
SATURDAY. SUNDAY AND MONDAY ARE EXPECTED TO BE RATHER PLEASANT DAYS
AS A MUCH COOLER AIR MASS MOVES IN BEHIND THE FRONT...WITH HIGHS IN
THE 70S AND MORE IN THE WAY OF SUNSHINE. OVERNIGHT LOWS WILL LIKELY
DIP INTO THE 50S ONCE THE FRONT FINALLY PUSHES EAST OF THE AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1130 AM MONDAY...

24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS (IFR/LIFR CEILINGS AND
RAIN) WILL RULE THROUGH THE TAF PERIOD AT ALL TERMINALS IN
ASSOCIATION WITH A COASTAL LOW PRESSURE SYSTEM AND INLAND COLD AIR
DAMMING WEDGE. THOUGH VISIBILITIES/RAINFALL INTENSITY WILL VARY
TEMPORALLY AND SPATIALLY...IFR CEILINGS WILL BE STEADY-STATE THROUGH
THE MAJORITY OF THE TAF PERIOD. AS A RESULT...THE 18Z TAFS WILL BE
SHORT (1-2 LINES) AT ALL TERMINALS.

LOOKING AHEAD: CONDITIONS WILL GRADUALLY IMPROVE ON TUESDAY AS THE
LOW PRESSURE SYSTEM MOVES OFFSHORE THE MID-ATLANTIC COAST...WITH VFR
CONDITIONS BY MID TO LATE TUE AFTERNOON FROM WEST-EAST OR SW-NE. LOW
CEILINGS WILL BE POSSIBLE DURING THE PRE-DAWN HOURS ON WED AND ISOLD
CONVECTION WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING
HOURS...THOUGH VFR CONDITIONS WILL OTHERWISE PREVAIL. ADVERSE
AVIATION CONDITIONS WILL RETURN TO THE AREA LATE THU INTO FRI IN
ASSOC/W THE NEXT COLD FRONTAL PASSAGE. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ007>011-
024>028-040>043-075>078-084>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...VINCENT
Hazardous weather outlook, Sep 8, 9:56 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
956 AM EDT MON SEP 8 2014

NCZ007>011-024>028-040>043-075>078-084>086-088-089-091400-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
956 AM EDT MON SEP 8 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...8 AM TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE AS SOON AS POSSIBLE.

NCZ021>023-038-039-073-074-083-091400-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
956 AM EDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Sep 8, 4:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       BENSON                  35.38N  78.55W
09/08/2014  M5.80 INCH       JOHNSTON           NC   TRAINED SPOTTER

            STORM TOTAL SINCE SUNDAY AFTERNOON... 3.25 INCHES SO
            FAR TODAY. HIGH WATER OBSERVED ON S. MARKET ST. NEAR
            BROCKLYN ST IN BENSON.

&&

EVENT NUMBER RAH1401674

WSS
Local storm report, Sep 8, 4:57 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       6 S GARNER              35.61N  78.64W
09/08/2014  M5.77 INCH       WAKE               NC   NWS EMPLOYEE

            STORM TOTAL SINCE SUNDAY AFTERNOON... 2.17 INCHES SINCE
            1 PM. SWIFT CREEK NEAR OLD STAGE RD IS FLOODING
            PASTURELAND. DRAINAGE DITCHES FULL AND SPILLING ONTO THE
            ROADWAYS.

&&

EVENT NUMBER RAH1401675

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:48 AM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 12 more57 min
Sep 8, 7:26 AM EDTSpecial Weather StatementRAHChatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 16 more79 min
Sep 8, 9:49 AM EDTFlash Flood WatchRAHChatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 17 more18 hr
Sep 8, 3:37 PM EDTAreal Flood AdvisoryRAHFranklin, Harnett, Johnston, Nash, Wake, Warren3 hr
Sep 8, 4:42 PM EDTFlash Flood WarningRAHJohnston, Wake, Wayne, Wilson11 hr
Sep 8, 5:49 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Sep 8, 6:10 PM EDTFlash Flood WarningRAHSampson4 hr
Sep 8, 6:18 PM EDTAreal Flood AdvisoryRAHHalifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.